Alert archive / Georgia / Dense Fog Advisories in 2012
Dense Fog Advisory 21, NWS Charleston, SC
NWS Charleston, SC issued this dense fog advisory at Dec 8, 2012, 10:38 PM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Dec 9, 2012, 12:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2012, 10:38 PM EST (03:38 UTC)
- In effect from
- Dec 9, 2012, 12:00 AM EST
- Expired
- Dec 9, 2012, 11:29 AM EST
- In force
- 11 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064 WWUS72 KCHS 090338 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1038 PM EST SAT DEC 8 2012 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 091145- /O.NEW.KCHS.FG.Y.0021.121209T0500Z-121209T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 1038 PM EST SAT DEC 8 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. * LOCATIONS: AREAS INLAND OF THE COAST IN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. * HAZARDS: AREAS OF DENSE FOG. * VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES. * TIMING: THROUGH 10 AM SUNDAY...WITH THE LOWEST VISIBILITIES FROM 2 AM TO 9 AM. * IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$ GAZ117-119-139-141-SCZ048>051-091145- /O.NEW.KCHS.FG.Y.0021.121209T0500Z-121209T1700Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 1038 PM EST SAT DEC 8 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST SUNDAY. * LOCATIONS: AREAS ALONG THE COAST OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. * HAZARDS: AREAS OF DENSE FOG. * VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES. * TIMING: GENERALLY THROUGH 10 AM SUNDAY...WITH THE LOWEST VISIBILITIES FROM 2 AM TO 9 AM. HOWEVER...SEA FOG COULD AFFECT IMMEDIATE COASTAL AREAS THROUGH NOON. * IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$
5 follow-up statements
725 WWUS72 KCHS 090557 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1257 AM EST SUN DEC 9 2012 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 091400- /O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 1257 AM EST SUN DEC 9 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS: AREAS IN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. * HAZARDS: AREAS OF DENSE FOG. * VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES. * TIMING: THROUGH 10 AM SUNDAY...WITH THE LOWEST VISIBILITIES FROM 3 AM TO 9 AM. * IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$ GAZ117-119-139-141-SCZ048>051-091400- /O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1700Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 1257 AM EST SUN DEC 9 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS: AREAS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. * HAZARDS: AREAS OF DENSE FOG. * VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES. * TIMING: GENERALLY THROUGH 10 AM SUNDAY...WITH THE LOWEST VISIBILITIES FROM 3 AM TO 9 AM. HOWEVER...SEA FOG COULD AFFECT IMMEDIATE COASTAL AREAS THROUGH NOON. * IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$
556 WWUS72 KCHS 090814 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 314 AM EST SUN DEC 9 2012 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 091500- /O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 314 AM EST SUN DEC 9 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS: SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. * HAZARDS: WIDESPREAD DENSE FOG. * VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES. * TIMING: THROUGH 10 AM THIS MORNING. * IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$ GAZ117-119-139-141-SCZ048>051-091615- /O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1700Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 314 AM EST SUN DEC 9 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS: SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. * HAZARDS: WIDESPREAD DENSE FOG. * VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES. * TIMING: THROUGH 10 AM THIS MORNING. HOWEVER...SEA FOG COULD AFFECT IMMEDIATE COASTAL AREAS THROUGH EARLY AFTERNOON. * IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$
524 WWUS72 KCHS 091057 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 557 AM EST SUN DEC 9 2012 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 091500- /O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 557 AM EST SUN DEC 9 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS: SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. * HAZARDS: WIDESPREAD DENSE FOG. * VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES. * TIMING: THROUGH 10 AM THIS MORNING. * IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$ GAZ117-119-139-141-SCZ048>051-091500- /O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1700Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 557 AM EST SUN DEC 9 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS: SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. * HAZARDS: WIDESPREAD DENSE FOG. * VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES. * TIMING: THROUGH 10 AM THIS MORNING. HOWEVER...SEA FOG COULD AFFECT IMMEDIATE COASTAL AREAS THROUGH EARLY AFTERNOON. * IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$
029 WWUS72 KCHS 091446 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 946 AM EST SUN DEC 9 2012 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 091600- /O.EXP.KCHS.FG.Y.0021.000000T0000Z-121209T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 946 AM EST SUN DEC 9 2012 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... VISIBILITIES ACROSS THE AREA ARE GRADUALLY INCREASING AS THE MORNING PROGRESSES. ALTHOUGH FOG COULD LINGER FOR ANOTHER HOUR OR TWO IN SOME LOCATIONS...VISIBILITIES ARE EXPECTED TO REMAIN ABOVE ONE QUARTER MILE AND CONTINUE TO IMPROVE THROUGH THE LATE MORNING HOURS. $$ GAZ117-119-139-141-SCZ048>051-091700- /O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1700Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 946 AM EST SUN DEC 9 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS: SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. * HAZARDS: WIDESPREAD DENSE FOG. * VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES. * TIMING: SEA FOG COULD AFFECT IMMEDIATE COASTAL AREAS THROUGH EARLY AFTERNOON. * IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$
598 WWUS72 KCHS 091629 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1129 AM EST SUN DEC 9 2012 GAZ117-119-139-141-SCZ048>051-091730- /O.CAN.KCHS.FG.Y.0021.000000T0000Z-121209T1700Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 1129 AM EST SUN DEC 9 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE DENSE FOG ADVISORY. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this dense fog advisory went out at Dec 8, 7:11 PM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 8, 7:11 PM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 711 PM EST SAT DEC 8 2012 .SYNOPSIS... WEAK HIGH PRESSURE WILL PREVAIL ACROSS THE LOCAL AREA THROUGH SUNDAY. A COLD FRONT WILL THEN GRADUALLY APPROACH FROM THE WEST MONDAY AND PUSH THROUGH THE AREA LATE TUESDAY OR TUESDAY NIGHT. THIS FRONT WILL STALL JUST OFF THE SOUTHEAST COAST AROUND MIDWEEK...AND LOW PRESSURE WILL DEVELOP AND TRACK NORTHEAST ALONG THE STATIONARY FRONT. HIGH PRESSURE WILL THEN BUILD OVER THE REGION LATER THIS WEEK INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SURFACE HIGH PRESSURE WILL BECOME MORE CENTERED OVER THE ATLANTIC WATERS THROUGH TONIGHT...WHILE DAMPENED RIDGING REMAINS ACROSS THE SOUTHEAST STATES. A MIXTURE OF SCATTERED CLOUDS ARE EVIDENT IN LATEST SATELLITE IMAGERY...AND WITH SOUTH TO SOUTHWEST FLOW SOLIDLY WITHIN THE PROFILE...EXPECT A CONTINUED FEED OF MOISTURE INTO THE REGION. A STRONG NOCTURNAL INVERSION WILL DEVELOP WITHIN LIGHT SURFACE FLOW AND TRAP LINGERING LOW LEVEL MOISTURE LATE TONIGHT. HAVE THUS INDICATED SKIES BECOMING MOSTLY CLOUDY TO ACCOUNT FOR LOW STRATUS DEVELOPMENT...WHILE ALSO MAINTAINING MENTION OF AREAS OF FOG AFTER MIDNIGHT. CONSIDERING DRIER AIR ALOFT...DECOUPLING WINDS AT THE SURFACE AND A LACK OF SIGNIFICANT CLOUD COVER...DENSE FOG FORMATION IS ONCE AGAIN POSSIBLE AND HAVE ADDED MENTION TO THE FORECAST. EXPECT THAT A DENSE FOG ADVISORY WILL BE NEEDED AT SOME POINT LATER TONIGHT FOR PART OR ALL OF THE FORECAST AREA. WILL CONTINUE TO ADDRESS THE POTENTIAL FOR SUCH AN ADVISORY IN THE HAZARDOUS WEATHER OUTLOOK FOR NOW. EXPECT WARMER LOW TEMPERATURES TONIGHT WITHIN HIGHER DEWPOINT AIR...WITH TEMPERATURES FALLING INTO THE LOW 50S INLAND TO THE MID 50S CLOSER TO THE COASTLINE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY...FOG WILL DISSIPATE AS THE BOUNDARY LAYER WARMS IN THE MORNING...BUT AREAS OF LOW CLOUDS COULD PERSIST THROUGH MIDDAY. OTHERWISE...TEMPERATURES SHOULD WARM INTO THE LOWER TO MID 70S MOST AREAS AWAY FROM THE COAST...PERHAPS INTO THE UPPER 70S INLAND NEAR THE ALTAMAHA RIVER...WELL ABOVE NORMAL FOR DEC 9. OF NOTE...NAM MOS GUIDANCE SUGGESTS THAT TEMPERATURES COULD END UP A COUPLE OF DEGREES BELOW THESE FORECAST VALUES...DUE IN PART TO A COMBINATION OF CLOUD COVER AND SOUTHEAST/ONSHORE FLOW. HOWEVER...SIGNIFICANT ADJUSTMENTS TO ONGOING FORECASTS ARE NOT JUSTIFIED. GUIDANCE CONTINUES TO DEPICT AN AREA OF SUBTLY ENHANCED 850-500 MB MOISTURE PUSHING THROUGH THE REGION FROM THE S/SW TO N/NE...WITH SOME WEAK LOW-LEVEL CONVERGENCE POSSIBLE ALONG THE SEA BREEZE WHICH SHOULD DEVELOP IN PHASE WITH THE SYNOPTIC WIND AND SHOULD PUSH READILY INLAND...SO ONGOING SLIGHT CHANCE POPS APPEAR REASONABLE SUNDAY AFTERNOON. DESPITE THE MENTION OF SHOWERS...ANY SHOWERS WILL REMAIN BRIEF AND MANY AREAS WILL REMAIN RAIN-FREE THROUGH SUNDAY. SUNDAY NIGHT...ISOLATED TO SCATTERED SHOWERS SHOULD CONTINUE TO DEVELOP/MOVE TOWARD THE N/NE OVER COASTAL WATERS AND COASTAL COUNTIES...ESPECIALLY ALONG THE SC COAST. ALSO...ELEVATED DEWPOINTS AND LIGHT WINDS WILL AGAIN FAVOR STRATUS/FOG DEVELOPMENT OVERNIGHT. THE POTENTIAL FOR DENSE FOG LATER SUNDAY NIGHT INTO MONDAY MORNING REMAINS UNCLEAR TO ONGOING MID/HIGH LEVEL CLOUD COVER. MONDAY...AHEAD OF A SLOWLY APPROACHING COLD FRONT...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AND WINDS WILL TURN TOWARD THE S/SW. DESPITE CLOUD COVER...TEMPERATURES COULD AGAIN TO ABOVE-NORMAL LEVELS SIMILAR TO SUNDAY...IN THE LOWER TO MID 70S AWAY FROM THE BEACHES...AND TEMPERATURES EVEN A COUPLE OF DEGREES WARMER ARE NOT OUT OF THE QUESTION. A FEW SHOWERS COULD LINGER OVER NORTHERN COASTAL AREAS IN THE MORNING...AND A FEW SHOWERS COULD PUSH INTO WESTERN/INLAND COUNTIES LATER IN THE AFTERNOON. MONDAY NIGHT...PLUME OF DEEP LAYER MOISTURE WILL ADVANCE INTO THE FORECAST AREA AHEAD OF THE SURFACE COLD FRONT. HOWEVER...THE LEAD SHORTWAVE TROUGH ALOFT WILL WILL SHEAR AWAY TOWARD THE NORTHEAST...AND GUIDANCE DEPICTION OF 850-500 MB RELATIVE HUMIDITY TRENDS SUGGESTS THAT THE MOIST PLUME WILL BECOME MORE DIFFUSE MONDAY NIGHT. THUS...MAINTAINED ONLY A CHANCE OF SHOWERS ALL AREAS. TEMPERATURES COULD REMAIN ABOVE 60F AT MANY LOCATIONS MONDAY NIGHT...AND LOW LEVEL MOISTURE COULD SUPPORT AREAS OF STRATUS. HOWEVER...PERSISTENT S/SW WINDS SHOULD LIMIT THE POTENTIAL FOR ADDITIONAL FOG AWAY FROM THE IMMEDIATE COAST. TUESDAY...THE COLD FRONT WILL SLOWLY PUSH INTO THE REGION. HOWEVER...WITHIN THE RIGHT REAR QUADRANT OF A STRENGTHENING UPPER JET...ONE OR MORE WEAK WAVES OF LOW PRESSURE COULD DEVELOP WITHIN THE BAROCLINIC ZONE...FURTHER SLOWING THE PROGRESS OF THE FRONT AND HOLDING THE WARM SECTOR OVER MOST OF THE FORECAST AREA THROUGH THE DAY. ALSO...850-500 MB RELATIVE HUMIDITY RESPONDS TO THE INCREASED FORCING FOR ASCENT...SUPPORTING AT LEAST SCATTERED SHOWERS. ALSO...TEMPERATURES WARMING INTO THE UPPER 60S/LOWER 70S WILL PUSH LIFTED INDICES BELOW 0C ESPECIALLY ALONG/EAST OF INTERSTATE 95...SUGGESTING A POTENTIAL FOR ISOLATED THUNDERSTORMS THERE DURING THE AFTERNOON/EVENING. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ANOTHER VIGOROUS SHORTWAVE IS EXPECTED TO DIVE SOUTHWARD INTO THE SOUTHERN PLAINS TUESDAY AND THEN TRACK ACROSS THE DEEP SOUTH THROUGH WEDNESDAY. THIS WILL DRIVE CONFLUENT FLOW ALOFT NORTH OF THE REGION DURING THIS TIME SETTING UP A COLD AIR DAMMING SCENARIO WITH HIGH PRESSURE MOVING INTO PLACE WEDNESDAY NIGHT. MEANWHILE...THE APPROACHING SHORTWAVE WILL SUPPORT SURFACE CYCLOGENESIS ALONG THE RESIDUAL STATIONARY FRONT/BAROCLINIC ZONE OFF THE COAST NEAR THE GULF STREAM. AS THIS TAKES PLACE...MOISTURE WILL SPREAD IN OVER TOP THE SURFACE RIDGE AND PRONOUNCED ISENTROPIC LIFT IS EXPECTED TO ENCOMPASS THE REGION WEDNESDAY. THIS SHOULD PRODUCE INCREASING PRECIP COVERAGE OVER OR NEAR THE SOUTHEAST COAST. THERE REMAINS SOME DOUBT WHETHER THE DEVELOPING BAROCLINIC LEAF/COMMA CLOUD AND ASSOCIATED WIDESPREAD PRECIPITATION WILL DEVELOP OVER THE REGION BEFORE THIS REGIME SLIPS AWAY OFFSHORE. THUS...MAINTAINED ONGOING CHANCE POPS WEDNESDAY...BUT HIGHER POPS COULD EVENTUALLY BE REQUIRED. WEDNESDAY THROUGH THURSDAY TEMPS FORECASTS REMAIN TRICKY AND WILL LIKELY NEED TO BE COOLED IF MOISTURE/CLOUDS AND COLD AIR DAMMING PERSIST. SUNDAY MODEL GUIDANCE HAS TRENDED TOWARD A MORE PROGRESSIVE SCENARIO AND AN EARLIER ONSET OF HIGH PRESSURE/ASSOCIATED DRYING TREND WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PER AREA CONSENSUS...ADJUSTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT POPS DOWNWARD. HIGH PRESSURE WILL THEN RETURN TO THE REGION THURSDAY/FRIDAY INTO NEXT WEEKEND. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... MODEL SOUNDINGS INDICATE A STRENGTHENING NOCTURNAL INVERSION TRAPPING MOISTURE IN THE LOW LEVELS OF THE ATMOSPHERE LATER TONIGHT. THIS MOISTURE COMBINED WITH CALM WINDS AND A LACK OF SIGNIFICANT CLOUD COVER WILL LEAD TO AREAS OF FOG LATER TONIGHT...AND NUMERICAL GUIDANCE SUGGESTS THAT THE FOG WILL BE DENSE AT TIMES. THE TAF/S WILL INDICATE CONDITIONS DETERIORATING TO MVFR LEVELS AT BOTH KCHS AND KSAV AFTER 05Z...WITH IFR OR LOWER CONDITIONS IN THE 08-13Z TIME FRAME. GRADUAL IMPROVEMENT IS THEN EXPECTED THROUGH MID-MORNING WITH VFR CONDITIONS RETURNING BY 15Z. EXTENDED AVIATION OUTLOOK...RESTRICTED CEILINGS AND VISIBILITIES DUE TO LOW STRATUS AND/OR FOG ARE EXPECTED LATE SUNDAY NIGHT INTO MONDAY MORNING. SHOWERS COULD PRODUCE BRIEF FLIGHT RESTRICTIONS ESPECIALLY MONDAY NIGHT THROUGH TUESDAY NIGHT. MORE PREVALENT FLIGHT RESTRICTIONS IN RAIN COULD DEVELOP WEDNESDAY THROUGH THURSDAY. LOW LEVEL WIND SHEAR IS POSSIBLE MONDAY NIGHT. && .MARINE... TONIGHT...LIGHT SOUTH/SOUTHEAST FLOW WILL INITIALLY PREVAIL WITHIN THE WEAK GRADIENT PRODUCED BY HIGH PRESSURE OVER THE REGION. WINDS COULD THEN BECOME VARIABLE NEAR THE COAST AS A LAND BREEZE DEVELOPS BEFORE SUNRISE. AS A RESULT...WIND AND SEA CONDITIONS WILL BE QUITE BENIGN THROUGH AT LEAST SUNDAY MORNING. THE MAIN MARINE CONCERN WILL ONCE AGAIN BE FOG FORMATION...AS RADIATION FOG FROM ADJACENT LAND AREAS IMPACT CHARLESTON HARBOR AND POSSIBLY ALSO SPILL INTO THE NEARSHORE WATERS LATE...WITH SOME FOG ALSO POTENTIALLY ADVECTING INTO THE WATERS FROM THE SOUTH. A MARINE DENSE FOG ADVISORY MIGHT BE ISSUED LATER THIS EVENING AFTER FURTHER MODEL FORECAST AND TREND ANALYSIS. SUNDAY THROUGH SUNDAY EVENING...UNDER HIGH PRESSURE...A WEAK PRESSURE GRADIENT WILL MAINTAIN ONSHORE WINDS MAINLY 10 KT OR LESS..ALTHOUGH LOCAL WINDS AS HIGH AS 15 KT COULD OCCUR WITHIN NEARSHORE WATERS AS THE SEA BREEZE DEVELOPS SUNDAY AFTERNOON. LATER SUNDAY NIGHT...THE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN AHEAD OF AN APPROACHING COLD FRONT. THIS TIGHTER SURFACE PRESSURE GRADIENT WILL PERSIST MONDAY THROUGH TUESDAY AND WILL SUPPORT STRONGER S/SW WINDS...PERHAPS AS HIGH AS 15-20 KT...ACCOMPANIED BY SEAS BUILDING TO AS HIGH AS 3-4 FT WITHIN NEARSHORE WATERS AND 5-6 FT BEYOND 20 NM. SMALL CRAFT ADVISORIES COULD BE ISSUED...ESPECIALLY FOR TE OUTER GA WATERS. THE COLD FRONT WILL THEN MOVE ACROSS THE WATERS LATE TUESDAY OR TUESDAY NIGHT. THE FRONT IS EXPECTED TO STALL OVER THE GULF STREAM THROUGH WEDNESDAY...AND LOW PRESSURE IS EXPECTED TO DEVELOP AND TRACK NORTHEAST ALONG THE STATIONARY FRONT. BETWEEN HIGH PRESSURE CENTERED NORTH OF THE REGION AND THE LOW PRESSURE JUST OFFSHORE...A PERIOD OF STRONGER NE WINDS AND ELEVATED SEAS IS ANTICIPATED FOR THE LOCAL WATERS...WITH A DECENT CHANCE FOR AT LEAST SMALL CRAFT ADVISORY CONDITIONS. EVEN AFTER THE LOW PRESSURE PULLS AWAY LATER THIS WEEK...THE HIGH WILL REMAIN CENTERED N/NE OF THE REGION...SUPPORTING A PERSISTENT TIGHT PRESSURE GRADIENT AND ELEVATED WINDS/SEAS. SEA FOG...CONDITIONS WILL REMAIN FAVORABLE FOR AT LEAST PATCHY SEA FOG SUNDAY AND CONTINUING INTO TUESDAY. S/SW WINDS WILL INCREASE MONDAY THROUGH TUESDAY...AND MARINE STRATUS RATHER THAN MARINE FOG COULD BECOME PREVALENT. HOWEVER...AS SURFACE DEWPOINTS IN THE 60S FLOW ACROSS THE COOLER SHELF WATERS A MENTION OF FOG IS JUSTIFIED UNTIL COLD FROPA LATER TUESDAY OR TUESDAY NIGHT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...79/JAQ SHORT TERM...SPR LONG TERM...BSH AVIATION...JAQ/SPR MARINE...79/SPR/JAQ
Hazardous weather outlook, Dec 8, 11:39 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1139 AM EST SAT DEC 8 2012 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-091645- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 1139 AM EST SAT DEC 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. DENSE FOG...AREAS OF DENSE FOG COULD DEVELOP AGAIN LATE TONIGHT...AND A DENSE FOG ADVISORY MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DENSE FOG...AREAS OF DENSE FOG COULD DEVELOP AGAIN SUNDAY MORNING...LATE SUNDAY NIGHT AND EARLY MONDAY. AS A RESULT...A DENSE FOG ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-091645- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1139 AM EST SAT DEC 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 10:42 PM EST | Marine Dense Fog Advisory | CHS | 13 hr |
Nearby
Dense Fog Advisories in Georgia, 2012Dense Fog Advisories in South Carolina, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.